Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 231, NWS Nashville, TN

June 13, 1997Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 1997, 10:33 PM CDT for Williamson County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 1997, 10:33 PM CDT (03:33 UTC)
Expired
Jun 13, 1997, 11:15 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 10:40 PM CDTThunderstorm Wind 50Countywide, TNNumerous trees were blown down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 7:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WUUS1 KBNA 140334 RRA
SVRBNA
TNC187-140415-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CDT FRI JUN 13 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...WILLIAMSON COUNTY
 
AT 1030 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF
FAIRVIEW. MOVEMENT WAS EAST AT 30 MILES AN HOUR. THIS STORM WILL MOVE
THROUGH LEIPERS FORK BY 1045 PM AND TO NEAR FRANKLIN BY 1100 PM. LARGE
HAIL IS LIKELY WITH THIS STORM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DONT USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:00 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 13, 7:00 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
700 PM CDT FRI JUN 13 1997

SVR WX AGAIN FIRING UP ACRS FA THIS EVE. CURRENT FCST UPDATED W/
WATCH AND WL GO ALNG W/CURRENT THINKING.

TT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:06 PM CDTSevere Thunderstorm WarningOHXRobertson54 min
Jun 13, 7:13 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner62 min
Jun 13, 7:18 PM CDTSevere Thunderstorm WarningOHXStewart42 min
Jun 13, 7:34 PM CDTSevere Thunderstorm WarningOHXWilliamson56 min
Jun 13, 7:44 PM CDTTornado WarningOHXBenton, Houston46 min
Jun 13, 7:54 PM CDTSevere Thunderstorm WarningOHXHickman36 min
Jun 13, 7:59 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale46 min
Jun 13, 8:05 PM CDTSevere Thunderstorm WarningOHXWilson55 min
Jun 13, 8:32 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys43 min
Jun 13, 8:40 PM CDTSevere Thunderstorm WarningOHXRutherford65 min
Jun 13, 8:46 PM CDTSevere Thunderstorm WarningOHXDickson59 min
Jun 13, 8:56 PM CDTSevere Thunderstorm WarningOHXWilson49 min
Jun 13, 11:19 PM CDTFlash Flood WarningOHXCheatham, Dickson, Montgomery, Williamson3 hr
Jun 13, 11:19 PM CDTFlash Flood WarningOHXDavidson3 hr
Jun 13, 11:48 PM CDTSevere Thunderstorm WarningOHXWilliamson42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.